View Full Version : started 4 weeks ago.. advice please


moff4535
12-26-14, 10:29 PM
Hi everyone,

I have been reading these posts now since I started taking the medicine. A little about myself 28yo, male I have always known I needed adhd medicine but I was always able to work my way around any situation. I decided to talk to my doctor about it when I realized my work was really taking a hit in how I was performing because of my adhd. He prescribed 20mg dextroamp-amphetamine er.

Week 1 - Was amazing, I was accomplishing so much in my normal day. Everything was just coming naturally, the only side effect I experienced was that I did not sleep at all during that first week.

Week 2 - This week was even better the sleep worked it self back to normal and I had no issues sleeping. I did experience a few other side effects like the dry mouth and now I want to talk to everyone.

Week 3 and 4 - I realized a big difference with sleep now I'm exhausted after taking the medicine and I fall asleep so easily. All the other side effects are the same I am just so tired. I also do not have that same drive I had the first 2 weeks to accomplish things.

Has anyone else experienced this? Any advice. I dont go back to the doctor for another 3 weeks.


Please excuse any grammatical errors, doing this on my phone.

sarahsweets
12-27-14, 07:17 AM
A lot of times it's a dose related issue. To high or to low of a dose can cause this type of side effect.

j_dubs
12-29-14, 04:15 AM
20mg a day? Considering this is an XR medicine, you're only getting some of the full dose at once. Obvious stuff, but after a few weeks with tolerance that's probably not going to do the trick, as you're experiencing.

A few options: Get on a higher dosage, or ask about IR and ask for a dosage increase. I prefer the IR, D-AMP has such a long half life I personally feel there's no point to XR's. Get your doctor to dosage space (I'm on 20mg twice a day). XR Can be useful if you don't feel like re-dosing, however.

And one other thing, Adderall has levoamphetamine and amphetamine sulfate which in my experience gives more "get up and go" physical stimulation and better short-term memory...but the side effects outweigh the benefits at least for when I was using Barr. I personally want to get switched to half Sandoz adderall IR and half Dextroamphetamine IR. Could be possible that may work better for you. Talk to your doc.

sarahsweets
12-29-14, 08:08 AM
I take adderall xr three times a day and it works well for me.

Traveler5
12-29-14, 08:12 PM
I've been on Dex IR for about a year now (15mgs 2 times a day) and found you really need to give your system some to to adjust to the med. That time may be different for everyone. For me it was 3-4 months. Even now I have some days when I'll take a dose and wonder if it's doing anything for me, then other days I can feel it fully kicked in. It's been a good ADHD med for me. I've tried Adderall (way too many bad side effects), Vyvanse, and Concerta and one other that I can't remember right now. Vyvanse was short-acting and expensive and Concerta did not really do much for me. Give Dex some time to prove itself to you.

dag nab it
12-29-14, 08:59 PM
Besides the good points the other commenters mentioned, I have two thoughts:

(A.) Deficient sleep - either quantity or quality. You could be very sleep deprived, but don't realize it because the medication makes you feel more awake. I suggest, when possible, that (1) you could skip the last dose of the day, (2) allow yourself to sleep early if you feel sleepy, (3) do not take the medicine at all on days off and holidays. Then once you've had enough restorative sleep, you may find that your energy returns and once again you are able to get a lot done. [Note - if you feel exhausted after your dose wears off, and you don't bounce back, that does not mean you need another dose. It means you need more sleep!]

(B.) Holiday foods. Have you been eating sweets? I had some leftover Christmas pastry at breakfast the other day - what a mistake! I felt groggy and out of kilter for hours. Dessert after dinner may be OK, but starting the day off with sweets can do some of us in.

Best wishes and good luck!